MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIOBLASTER BURR; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE ACROMIOBLASTER BURR; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200730
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during surgery, the blade made a noise when the device was rotating.The procedure was completed without using the device.Delay or patient injuries were not reported.
 
Additional Manufacturer Narrative
One 72200730 dyonics 4.0mm acromioblaster elite burr device returned.The complaint stated: ¿the blade made a noise when the device was rotating.¿ visual inspection confirmed no obvious damage to the product.The blade was functionally tested with a dyonics power control unit with a powermax elite handset.There was no observation out of the norm.It ran in forward, reverse and oscillating.It switched between modes with no issue.There was no error messages indicated on the power control panel.Smith and nephew dyonics disposable endoscopic blades may only be used with smith and nephew hand pieces.Returns for noise and screeching has been found to be consistent with the device being ¿tested¿ without or with insufficient irrigation.¿irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).And it also states: periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).Nor is the device intended to be engaged without suction.Root cause related to the manufacture of the device was not confirmed.

Brand Name
DYONICS 4.0MM ELITE ACROMIOBLASTER BURR
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8368958
Report Number1219602-2019-00239
Device Sequence Number1098606
Product Code HAB
UDI-Device Identifier03596010578082
UDI-Public03596010578082
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number72200730
Device Lot Number50724394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/01/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1